Alert archive / California / Coastal Flood Advisories in 2021
Coastal Flood Advisory 9, NWS Eureka, CA
NWS Eureka, CA issued this coastal flood advisory at Nov 4, 2021, 2:23 PM PDT for Humboldt County, California. It took effect at Nov 5, 2021, 11:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 2:23 PM PDT (21:23 UTC)
- In effect from
- Nov 5, 2021, 11:00 AM PDT
- Expired
- Nov 5, 2021, 2:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
187 WHUS46 KEKA 042123 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 223 PM PDT Thu Nov 4 2021 CAZ103-052000- /O.NEW.KEKA.CF.Y.0009.211105T1800Z-211105T2000Z/ Northern Humboldt Coast- 223 PM PDT Thu Nov 4 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM TO 1 PM PDT FRIDAY... * WHAT...High astronomical tides will cause minor flooding in low lying areas around the Humboldt Bay area. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways (Between 8.8 and 9.0 feet MLLW at the North Spit tide gauge). * WHERE...Northern Humboldt Coast County. * WHEN...From 11 AM to 1 PM PDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...King Salmon and Jackson Ranch road in the Arcata Bottoms are the most likely places to observe some minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
4 follow-up statements
338 WHUS46 KEKA 050216 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 716 PM PDT Thu Nov 4 2021 CAZ103-051030- /O.CON.KEKA.CF.Y.0009.211105T1800Z-211105T2000Z/ Northern Humboldt Coast- 716 PM PDT Thu Nov 4 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 AM TO 1 PM PDT FRIDAY... * WHAT...High astronomical tides will cause minor flooding in low lying areas around the Humboldt Bay area. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways. * WHERE...Northern Humboldt Coast County. * WHEN...From 11 AM to 1 PM PDT Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...King Salmon and Jackson Ranch road in the Arcata Bottoms are the most likely places to observe some minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
721 WHUS46 KEKA 050947 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 247 AM PDT Fri Nov 5 2021 CAZ103-051800- /O.CON.KEKA.CF.Y.0009.211105T1800Z-211105T2000Z/ Northern Humboldt Coast- 247 AM PDT Fri Nov 5 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 PM PDT THIS AFTERNOON... * WHAT...High astronomical tides will cause minor flooding in low lying areas around the Humboldt Bay area. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways (Between 8.8 and 9.0 feet MLLW at the North Spit tide gauge). * WHERE...Northern Humboldt Coast County. * WHEN...From 11 AM this morning to 1 PM PDT this afternoon.. . * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...King Salmon and Jackson Ranch road in the Arcata Bottoms are the most likely places to observe some minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
041 WHUS46 KEKA 051949 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1249 PM PDT Fri Nov 5 2021 CAZ103-052100- /O.EXT.KEKA.CF.Y.0009.000000T0000Z-211105T2100Z/ Northern Humboldt Coast- 1249 PM PDT Fri Nov 5 2021 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...High astronomical tides will cause minor flooding in low lying areas around the Humboldt Bay area. Up to one half foot of saltwater inundation above ground level is possible in low lying areas near shorelines and tidal waterways (Between 8.8 and 9.0 feet MLLW at the North Spit tide gauge). * WHERE...Northern Humboldt Coast County. * WHEN...Until 2 PM PDT this afternoon.. . * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...King Salmon and Jackson Ranch road in the Arcata Bottoms are the most likely places to observe some minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Coastal Flood Advisory indicates that onshore winds and tides will combine to generate flooding of low areas along the shore. Feet Above Ground is locally defined as feet above the Highest Astronomical Tide or HAT. && $$
010 WHUS46 KEKA 052111 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 211 PM PDT Fri Nov 5 2021 CAZ103-052215- /O.EXP.KEKA.CF.Y.0009.000000T0000Z-211105T2100Z/ Northern Humboldt Coast- 211 PM PDT Fri Nov 5 2021 ...COASTAL FLOOD ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this coastal flood advisory went out at Nov 4, 5:05 AM PDT, 9 hours 18 minutes earlier.
Area forecast discussion, Nov 4, 5:05 AM PDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
505 AM PDT Thu Nov 4 2021
.SYNOPSIS...In the wake of last night's cold front, lingering showers
and brisk winds will gradually diminish with some breaks of sun
by day's end. A series of weaker fronts will bring periodic rain
Friday through the weekend, along with a slight cooling trend.
&&
.DISCUSSION...In the wake of last night's cold front, a fast-
moving upper-level trough will clip northern California this
morning, reinvigorating shower activity. The bulk of the showers
will focus over Humboldt and especially Del Norte County, where
deeper moisture and some degree of instability will take aim.
With modeling showing only middling CAPE and LI's near 0, with no
lightning detected offshore, have removed the mention of thunder
along the coast there. That said, the trough passage will be quite
dynamic for a few hours this morning, and that will continue to
support some brief heavy downpours and gusty winds. Speaking of
winds, even while the main low-level jet has passed by, low-level
winds remain quite strong over Humboldt and Del Norte, and we
continue to see gusts around 50 mph at some of ridgetop sites.
Even CEC is reporting gusts to 40 mph. While conditions will
probably remain quite windy until the trough passage around mid-
morning, all indications are that these winds will start easing
off around 5 AM, so we can let the Wind Advisory go.
Additional rainfall today will be locally 0.5 to 1.5 inches over
the mountains of far northern Humboldt and interior Del Norte,
otherwise most lowlands will see a tenth to a third of an inch.
Some weaker and more widely scattered showers will extend into
parts of northern Mendocino and eastern Trinity this morning as
well. Showers will steadily diminish toward midday, probably only
lingering into northern Humboldt and Del Norte this afternoon as
drier and more stable air pushes in. While this morning is quite
mild, it will turn out to be a noticeably cooler day than
Wednesday. This afternoon will at least offer up diminishing
winds and some sunshine for most spots outside of the mountains of
the northern interior.
A series of weaker fronts is still set to keep at least Humboldt
and Del Norte counties damp Friday and Saturday. There is still
disagreement in the modeling, but improved consensus that at least
intermittent light rain will hang around there for much of Friday
and Saturday. Eastern Trinity, southern Mendocino and Lake may
still see a little light rain, mainly around Saturday. Amounts for
this period still look to be less than a quarter inch down there,
with a half-inch to an inch to the north. These systems will bring
progressively cooler and eventually drier air in heading into
Sunday into Monday, but maintained a slight chance of showers.
Heading into next week, there continues to be a signal amongst the
ensembles and NBM for a wetter system late Monday through
Tuesday, but the majority of the members have backed off,
generally keeping the bulk of the moisture and storm track farther
north. While a somewhat more impactful storm is still within the
possible range out of outcomes, it is more reasonable at this time
to expect a system similar in impact to the one that just passed
by Wednesday night, with the addition of perhaps 4 to 8 inches of
snow above 4000 feet or so in Trinity County. /AAD
&&
.AVIATION...A cold front is moving through the forecast area and
has already brought heavy winds, gusts, rain, and some low level
wind shear. Stronger winds will persist around the coastal
terminals until this morning when they will taper off. Low level
wind shear may continue into the morning, mostly around Arcata and
Crescent City with the strongest wind shear around Crescent City.
Rain will remain in the area of KCEC and KACV until later this
afternoon. Rain is projected to end in Ukiah early this morning
with showers remaining in the vicinity until the late afternoon.
These showers will bring intermittent conditions as low as IFR in
the heavier showers. Another stronger low pressure system is
projected to bring more rain into Northwestern California around
Friday morning.
&&
.MARINE...Winds are diminishing across the waters this morning,
however not as quickly as expected. So have extended the gale
warning through 9am for the northern waters. Some of the showers
are still bringing stronger gusts. Winds will diminish later this
morning and into the afternoon.
This afternoon a large swell is expected to build into the waters.
The swell is expected to be around 15 to 17 feet at 14 seconds.
Models remain consistent with this and the wave model was on track
when the swell passed buoy 46006. This swell is expected to remain
elevated through Friday morning. There is also a small long period
swell of about 3 feet at 17 seconds moving through the water. This
will likely be obscured by the larger swell tonight.
Tonight the southerly winds are expected to increase with another
frontal boundary. This increase will mainly be in the northern
waters and winds are expected to only peak near 25 KT. These are
expected to diminish quickly late Friday morning and into the
afternoon. At this point it still looks like the small craft
conditions will end on Friday with a brief break in the afternoon
and evening. Another similar storm system is expected Friday night
into Saturday morning, but again this will be shortlived. Another
swell is expected on Saturday, however the most recent model run has
diminished this significantly from previous runs. Now it looks like
it may be around 9 to 10 feet at 14 seconds.
There is expected to be a break in the winds and waves on Sunday,
although a swell around 9 to 11 feet is likely to persist. Early
next week many of the ensembles are indicating another frontal
boundary, however the newer models have come in weaker and slower
with the strongest winds now expected Tuesday night and gales are
looking less likely. MKK
&&
.BEACH HAZARDS...The persistent southerly winds have increased
the surge along the coast and inside Humboldt bay. This is
slightly over 1 foot this morning on the North Spit Tide Gauge.
This will combine with high astronomical tides and likely bring
some coastal flooding this morning to low lying areas around
Humboldt Bay. Particularly vulnerable locations include Jackson
Ranch Road in the Arcata Bottoms and the King Salmon area. So have
issued a coastal flooding advisory to highlight this.
Continued southerly winds will likely bring some localized minor
coastal flooding to the Humboldt Bay region on Friday and Saturday.
With the continued southerly winds, flooding will likely increase
around Humboldt on Friday and Saturday as high tides increase.
Saturday will have the highest tides.
This could approach 8.9 ft on Saturday at Crescent City where the
potential for flooding begins. The swell has trended smaller
lowering the threat for large surf washing onto the roads. This also
makes the very large surf unlikely with heights well below the 21
feet which is high surf advisory criteria. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Coastal Flood Advisory from 10 AM this morning to 1 PM PDT
this afternoon for CAZ103.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 AM PDT this morning for PZZ450-470.
Small Craft Advisory until 9 AM PDT Friday for PZZ455-475.
Coastal Flood Advisory from 10 AM this morning to 1 PM PDT
this afternoon for PZZ410-415.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 4, 5:10 AM PDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 510 AM PDT Thu Nov 4 2021 CAZ102-105-106-108-110>115-051215- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 510 AM PDT Thu Nov 4 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-104-109-051215- Coastal Del Norte-Southwestern Humboldt-Mendocino Coast- 510 AM PDT Thu Nov 4 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor localized coastal flooding with high surf is possible during high tide on Friday or Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-051215- Northern Humboldt Coast- 510 AM PDT Thu Nov 4 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PDT THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Coastal Flood Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor localized coastal flooding with high surf is possible during high tide on Friday or Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-051215- Northern Trinity- 510 AM PDT Thu Nov 4 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some mountain snow is possible late Monday or Tuesday above 4000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:49 AM PDT | Coastal Flood Advisory | EKA | Humboldt | 10 hr |
| Nov 4, 8:36 AM PDT | Hazardous Seas Warning | EKA | 12 hr |
Nearby
Coastal Flood Advisories in California, 2021Every coastal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.